New Jersey, 2011Strong Wind in New Jersey, December 27, 2011
December 27, 2011 · NWS PHI · 14 events in 14 counties and zones
Strong south winds occurred during the early part of the evening on the 27th across central and southern New Jersey. A line of showers also helped mix stronger winds to the surface.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south winds occurred during the early part of the evening on the 27th across central and southern New Jersey. A line of showers also helped mix stronger winds to the surface. Peak wind gusts averaged around 50 mph. The combination of the heavy rain and strong winds helped knock down tree limbs and weak trees in central and southern New Jersey. In Mount Laurel (Burlington County), a downed tree badly damaged a home's chimney and fireplace and it was deemed temporarily uninhabitable. Peak wind gusts included 55 mph in Bivalve (Cumberland County), 51 mph in Chatsworth (Burlington County), 48 mph in Keansburg (Monmouth County), 47 mph at the Atlantic City International Airport (Atlantic County), Barnegat (Ocean County), Ship Bottom (Ocean County) and Pennsauken (Camden County), 46 mph in Ocean City and Woodbine (Cape May County) and 45 mph in Monmouth Beach (Monmouth County). The strong south to southwest winds were caused by the pressure difference between a departing high pressure system and an approaching cold front from the Ohio Valley. The strong winds ceased after the cold front moved through during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 27, 5:34 PM EST, 26 minutes earlier.
Area forecast discussion, Dec 27, 5:34 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EST TUE DEC 27 2011
.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER OHIO VALLEY WILL
MOVE THROUGH THE FORECAST AREA THIS EVENING ON ITS WAY TO THE
CANADIAN MARITIMES ON WEDNESDAY AND THURSDAY. A HIGH PRESSURE
SYSTEM WILL BUILD TO OUR SOUTH LATER WEDNESDAY INTO THURSDAY.
THEN A SERIES OF LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES WILL
MOVE ACROSS THE NORTHERN TIER OF THE COUNTRY THROUGH MONDAY. A
CANADIAN HIGH PRESSURE SYSTEM WILL START BUILDING INTO THE EASTERN
UNITED STATES ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WE HAVE EXPANDED THE WIND ADVISORY A BIT FARTHER TO THE NORTHWEST IN
OUR DELMARVA AS WELL AS CUMBERLAND COUNTY NEW JERSEY. THE STRONGEST
WINDS ALOFT ARE OCCURRING THERE NOW AND SUSPECT THEIR GREATEST
IMPACT WILL BE IN THE NEXT COUPLE OF HOURS.
THE POOREST WEATHER CONDITIONS ARE EXPECTED IN THE FIRST PART OF THE
NEAR TERM AS LOW PRESSURE CROSSES JUST WEST OF THE FORECAST REGION
AND USHERS A FRONTAL SYSTEM ACROSS THE REGION. STEADY...AT
TIMES...HEAVY RAINS AND GUSTY WINDS WILL CONTINUE THIS EVENING AND
THEN DRIER AIR WILL ARRIVE FROM THE SW AND BRING AN ABRUPT END TO
THE RAINS. A FEW LGT SNOW SHOWERS ARE POSSIBLE ACROSS THE SRN
POCONOS TOWARD DAWN. THE TEMPERATURES WILL FALL FROM THE 50S AND LOW
60S THROUGH THE 40S OR UPPER 30S BY MORNING. SKY COVER WILL BE
MOSTLY CLOUDY THE FIRST PART OF THE NIGHT...THEN TRENDING TOWARD
PARTLY CLOUDY AFTER MIDNIGHT. WE WILL MAINTAIN THE WIND ADVISORY FOR
THE COASTAL AREAS WITH GUSTS OF 45 MPH EXPECTED THROUGH THE EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE DEEP LOW FROM THE NEAR TERM WILL BE WELL NORTH OF THE REGION
WED MORNING WHILE HIGH PRESSURE BUILDS ACROSS THE TENN VALLEY. A
DRY FCST IS IN PLACE AND WILL BE KEPT...EXCEPT FOR THE POSSIBILITY
OF A FEW SNOW SHOWERS ACROSS THE SRN POCONOS. THE STRONG PRESSURE
GRADIENT ACROSS THE AREA WILL KEEP GUSTY WEST TO NORTHWEST WINDS
ACROSS THE REGION DURING THE DAY. GUSTS OF 25 TO 30 KNOTS ARE
EXPECTED. THESE GUSTS ARE SHORT OF ANY WIND ADVISORY FLAGS...SO
NONE WILL BE ISSUED THIS AFTERNOON. TEMPERATURES WILL BE BACK
CLOSER TO DEC TYPE READINGS (ALTHOUGH STILL A FEW DEGREES ABOVE
NORMAL). HIGHS WILL BE IN THE LOW TO MID 40S IN MOST AREAS WITH
UPPER 30S ACROSS THE FAR NORTHERN COUNTIES. WIND CHILL VALUES WILL
MAKE IF FEEL MUCH COLDER ON WED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM FORECAST WITH RESPECT TO TIMING INTO THE WEEKEND AND
THE GENERAL PATTERN TOWARD THE END OF THIS DETERMINISTIC FORECAST
SHOULD BE VIEWED AS LOWER CONFIDENCE THAN AVERAGE. THERE REMAINS A
PRETTY LARGE DIFFERENCE BETWEEN THE GFS ON ONE END OF THE SPECTRUM
(PROGRESSIVE) AND THE ECMWF AT THE OTHER END (MERIDIONAL). THE 00Z
OP ECMWF WAS NOT IN LINE WITH ITS ENSEMBLE MEAN, JUST TO LOWER THE
CONFIDENCE LEVEL ANOTHER PEG.
THE LONG TERM PERIOD SHOULD START RELATIVELY QUIET WXWISE. THE
STRONG WINDS OF WEDNESDAY DAY WILL DECREASE WEDNESDAY NIGHT. THE
FORECAST 925MB WINDS REMAIN RATHER ROBUST THROUGH THE NIGHT, SO WE
HAVE OPTED TO GO WITH THE WARMER GFS MOS. ASIDE FROM SOME RESIDUAL
CLOUDS NORTHWEST, THE NIGHT FOR MOST OF OUR CWA SHOULD AVERAGE
MOSTLY CLEAR.
CLOUDS ARE FORECAST TO INCREASE DURING THE DAY ON THURSDAY AS THE
FORECAST WAA WILL START. WE ARE GOING TO OPT FOR THE START OF THE
GFS'S FAST BIAS IN THIS FORECAST PERIOD AND KEEP THE FORECAST PERIOD
DRY. THIS IS IN LINE WITH MOST OF THE OTHER FORECAST MODELS.
FORECAST 925MB AND 850MB TEMPS SUPPORT SLIDING MAX TEMPS TOWARD GFS
MOS VS THE COLDER NAM MOS. THE ONE CAVEAT WOULD BE IF THE CLOUDS DO
ARRIVE EARLIER THAN FORECAST.
FOR THURSDAY NIGHT WE KEPT THE LOW POPS IN FOR THE NORTHERN PART OF
THE FORECAST AREA. THE FORECAST QVEC CONVERGENCE IS PRETTY DECENT,
BUT THE OVERALL FORECAST ISENTROPIC LIFT, ESPECIALLY ONCE WE GET
ABOVE 800MB IS FAIRLY NEGLIGIBLE, NOT THE BEST OF SIGNS IN THE WAA
PART OF THE SYSTEM. THE INCREASING LLJ DURING THE NIGHT BRINGS IN
THE POSSIBILITY OF SOME NON SNOW PTYPES NORTH ESPECIALLY OFF THE
WRF-NMM. WE HAVE OPTED FOR THE COLDER ECMWF SOLUTION AND KEPT THE
PTYPE EITHER SNOW OR RAIN. BOWING TO THE FCST INCREASING SW FLOW AND
THE INCREASING 925MB JET WE PLACED EARLIER IN THE NIGHT LOWS IN THE
GRIDS AND RAISED TEMPS TOWARD MORNING. MODEL QPF AMOUNTS REMAIN
MODEST AND WE SUSPECT IF SNOW WERE TO FALL ACCUMS, WOULD BE AT SUB
ADVISORY LEVELS.
CONTINUING WITH THE PREMISE THAT THE GFS MAY BE TOO FAST, THE SECOND
SHOT OF MOISTURE COMING FROM THE SYSTEM IN ALBERTA WAS PROJECTED
MORE IN THE FRIDAY DAY AND NIGHT PART OF OUR CURRENT FORECAST. OUR
CWA SHOULD THEN HAVE A LULL SATURDAY DAY INTO SUNDAY DAY. GREATEST
CONFIDENCE IS FOR SATURDAY NIGHT WHEN MOST MODELS ARE IN AGREEMENT
AND WOULD BE CONVENIENT IF TRUE SINCE IT IS NEW YEARS EVE.
THE NEXT PRECIPITATION CHANCE WILL OCCUR WITH THE NEXT COLD FRONTAL
PASSAGE EXPECTED TO OCCUR SUNDAY NIGHT OR MONDAY. BY THEN THE MODEL
SPREAD IS GETTING FAIRLY LARGE AND OUR PRECIP TIMING SHOULD BE
VIEWED AS LESS THAN AVERAGE. IT MIGHT BE COLD ENOUGH FOR SOME SNOW
NORTH, WHILE MAINLY RAIN IS EXPECTED SOUTH BASED ON THE CURRENT
TRACK OF THE SURFACE LOW AND FORECAST THERMAL FIELDS.
THE BIGGER DIFFERENCE OCCURS ON TUESDAY AS THE OP ECMWF SHARPENS
THE TROF AND SLOWS THE PROGRESSION OF THE COLD FRONT OFFSHORE
PERMITTING A LOW TO RIDE UP THE COAST. THE CAN GGEM IS ALSO
LEANING TOWARD A SLOWER SOLUTION (ALTHOUGH ITS ENSEMBLE MEAN
CORROBORATES THE 12Z GFS SOLUTION), WHILE THE GFS AND UKMET
CONTINUE FAIRLY PROGRESSIVE. WE HAVE FOLLOWED THE HPC SOLUTION
WITH A MORE PROGRESSIVE SOLUTION OR LETS SAY A SOLUTION THAT IS
PROGRESSIVE ENOUGH TO KEEP TUESDAY DRY. THE LATEST 12Z ECMWF ENSEMBLE
MEAN ALSO IS MUCH MORE PROGRESSIVE THAN THE OPERATIONAL MODEL.
FROM FRIDAY THROUGH THE END OF THE FORECAST PERIOD DUE TO THE HIGHER
THAN AVERAGE UNCERTAINTIES WE DID ABOUT A ONE THIRD BLEND OF
CONTINUITY, HPC GUIDANCE AND MEX MOS FOR MAX AND MIN TEMPS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
IFR CONDITIONS WILL BE ACROSS THE TERMINALS AS A SHOT OR RAIN AND
WIND MOVES ACROSS THE REGION DURING THE LATE AFTERNOON AND EARLY
EVENING. LOW CIGS/POOR VSBYS AND GUSTY WINDS WILL CONTINUE UNTIL A
FRONT CROSSES THE AREA. LLWS IS EXPECTED ALSO WITH HIGHER SHEAR
VALUES ALONG THE COAST (KACY) AND LESSER VALUES INLAND (KRDG,KABE).
IMPROVING CONDITIONS BEGIN ONCE THE RAIN ENDS THIS EVENING. HIGHER
CIGS WILL ARRIVE A FEW HOURS AFTER THAT WITH GUSTY WEST TO SOUTHWEST
WINDS CONTINUING OVERNIGHT IN MOST AREAS. VFR WILL RETURN AROUND
MIDNIGHT WITH CONTINUED CIGS. VFR WITH FEW-SCT CLOUDS WED WITH GUSTY
WEST TO NORTHWEST WINDS 20-25KTS DURING THE DAY.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY DAY. THEN A
SERIES OF FAST MOVING LOW PRESSURE SYSTEMS WILL BE AFFECTING THE
AREA FOR THE REST OF THE OUTLOOK PERIOD. A GREATER IMPACT IS
EXPECTED FOR THE NORTHERN AIRPORTS VS THE SOUTHERN ONES, BUT BOTH
COULD HAVE PERIODS OF MVFR CONDITIONS DURING PRECIPITATION. THE
NORTHERN AIRPORTS COULD BE AFFECTED MORE BECAUSE OF THE POSSIBILITY
OF SNOW OCCURRING AS WELL AS THE OVERALL GREATER CHANCES OF
PRECIPITATION AFFECTING THEM.
&&
.MARINE...
MARINE FLAGS TO REMAIN IN PLACE AS THEY ARE...GALE WARNING FOR ALL
WATERS TONIGHT THRU WED. STRONG LOW PRESSURE WILL MOVE NWRD ACROSS
PA/NY AND INTO CANADA OVERNIGHT. A STRONG PRESSURE GRADIENT AHEAD OF
AND BEHIND IT WILL KEEP STRONG WINDS OVER THE WATERS. THERE MAY BE A
6 HOUR PERIOD OF SUB-GALE WINDS LATER THIS EVENING ON THE WATERS AS
THE FRONTS MOVE THROUGH...BUT THEN THE GUSTY WINDS SHOULD RESUME WED
MORNING WITH GUSTS AROUND 35 KTS.
GALE FORCE WIND GUSTS SHOULD DECREASE TO SMALL CRAFT ADVISORY LEVELS
ON OR BY WEDNESDAY EVENING AND BELOW SMALL CRAFT ADVISORY LEVELS ON
THURSDAY DAY AND NIGHT AS A HIGH PRESSURE SYSTEM NEARS. SMALL
CRAFT CONDITIONS MIGHT RETURN LATER THURSDAY NIGHT OR FRIDAY IN THE
SOUTHWEST FLOW PRECEDING THE NEXT COLD FRONT. A RELAXATION IN THE
GRADIENT SHOULD BRING WINDS AND SEAS BELOW SMALL CRAFT ADVISORY
CRITERIA LATER FRIDAY NIGHT INTO SATURDAY, BEFORE THE CHANCE FOR
MORE SMALL CRAFT ADVISORY CRITERIA PRECEDING THE NEXT COLD FRONT
OCCURS ON SUNDAY.
&&
.HYDROLOGY...
WHILE OVERRUNNING RAIN HAS BEGUN...THE HEAVIEST RAIN SHOULD MOVE INTO
THE AREA WITH THE PASSAGE OF A WARM FRONT. THE LATEST MODEL SUITE
HAS REMAINED ABOUT STEADY WITH THEIR QPF.
THE SOURCE OF THE AIR MASS IS THE GULF OF MEXICO...WHERE 850 MB
DEW POINTS HAVE REACHED ABOVE 10 DEGREES CELSIUS. THIS MOISTURE
STREAM SHOULD BE ABLE TO TRAVEL UP AHEAD OF THE SHORT WAVE AND THE
SURFACE LOW FAIRLY UNCHANGED. THIS WOULD PUT PRECIPITABLE WATER
VALUES NEAR 1.25 INCHES ACROSS SOUTHERN AREAS AROUND 0000
UTC...WHICH IS BETWEEN 2 AND 3 STANDARD DEVIATIONS ABOVE NORMAL.
THE LATEST MMEFS GUIDANCE TAKES BLACKWELLS MILLS ONLY TO ACTION
STAGE. THUS NO CHANGES WERE MADE TO THE CURRENT FLOOD WATCH.
&&
.TIDES/COASTAL FLOODING...
DEPARTURES ALONG THE MARYLAND EASTERN SHORE AT TOLCHESTER BEACH
HAD EXCEEDED 2 FT EARLY THIS EVENING, AND GIVEN THE CURRENT TREND
THOSE DEPARTURES WOULD SUPPORT THE OCCURRENCE OF MINOR TIDAL
FLOODING. CBOFS NUMBERS HAVE BOTH CAMBRIDGE AND TOLCHESTER BEACH INTO
THE MINOR TIDAL FLOODING RANGE. AN ADVISORY REMAINS IN EFFECT, AND
WE CONTINUE TO MONITOR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR PAZ067>071.
NJ...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NJZ013-014-
020>027.
DE...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR DEZ002>004.
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DEZ001.
MD...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ019-020.
COASTAL FLOOD ADVISORY UNTIL 11 PM EST THIS EVENING FOR MDZ008-
012-015-019-020.
MARINE...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...GIGI/ROBERTSON
NEAR TERM...DELISI/GIGI/O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/O'HARA
MARINE...GIGI/O'HARA
HYDROLOGY...GIGI/HAYES
TIDES/COASTAL FLOODING...DELISIHazardous weather outlook, Dec 27, 4:50 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 PM EST TUE DEC 27 2011
NJZ001-007>010-012-015-PAZ054-055-060>062-282200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-
450 PM EST TUE DEC 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ067>069-282200-
CHESTER-MONTGOMERY-BUCKS-
450 PM EST TUE DEC 27 2011
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-PAZ070-071-282200-
NEW CASTLE-DELAWARE-PHILADELPHIA-
450 PM EST TUE DEC 27 2011
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-NJZ021-282200-
KENT-CUMBERLAND-
450 PM EST TUE DEC 27 2011
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-282200-
CECIL-KENT MD-QUEEN ANNES-
450 PM EST TUE DEC 27 2011
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ019-020-282200-
TALBOT-CAROLINE-
450 PM EST TUE DEC 27 2011
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ016>019-282200-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
450 PM EST TUE DEC 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-004-NJZ013-014-020-022>027-282200-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
450 PM EST TUE DEC 27 2011
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-282200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
450 PM EST TUE DEC 27 2011
...GALE WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 27, 3:01 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EST TUE DEC 27 2011
PAZ054-055-272300-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
301 PM EST TUE DEC 27 2011
...POCKETS OF FREEZING RAIN OVER THE HIGHEST ELEVATIONS OF THE
SOUTHERN POCONOS...
A SPOTTER LOCATED ABOVE 2000 FEET IN MONROE COUNTY OF THE SOUTHERN
POCONOS WAS REPORTING FREEZING RAIN THAT WAS STICKING TO THE TREES
THIS AFTERNOON. ROADS WERE NOT ICING.
LOCATIONS BELOW 2000 FEET MOSTLY WERE REPORTING TEMPERATURES JUST
ABOVE THE FREEZING MARK, AND TEMPERATURES ARE EXPECTED TO RISE
INTO THE EVENING OVER THE SOUTHERN POCONOS. STILL, A PERIOD OF
FREEZING RAIN OVER THE HIGHEST ELEVATIONS WILL LINGER THROUGH THE
AFTERNOON BEFORE TEMPERATURES RISE ABOVE FREEZING.
TRAVEL MAY BE LOCALLY HAZARDOUS IN THE FEW LOCATIONS WHERE RAIN
FREEZES TO ROADS. IF YOU LIVE OVER THE HIGHEST ELEVATIONS OF
CARBON AND MONROE COUNTIES, PLEASE REMAIN INDOORS INTO THE EVENING
IF POSSIBLE.
MPD
Special weather statement, Dec 27, 4:31 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EST TUE DEC 27 2011
DEZ002>004-MDZ008-012-015-019-020-NJZ016>027-280000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
431 PM EST TUE DEC 27 2011
...HEAVIER RAIN MOVING THROUGH THE AREA...
AN AREA OF HEAVIER RAIN OVER DELMARVA WILL OVERSPREAD SOUTHEAST
NEW JERSEY BETWEEN 5 PM AND 6 PM. RAINFALL AMOUNTS OF AROUND ONE
TO TWO TENTHS OF AN INCH PER HOUR WILL OCCUR AND CAUSE SOME
LOCALIZED LOW LYING AND POOR DRAINAGE FLOODING. PLEASE BE WARY
WHILE COMMUTING THIS EVENING. THE BACK EDGE OF THE HEAVIER RAIN
AS OF 430 PM WAS ALREADY APPROACHING OUR PART OF THE DELMARVA
PENINSULA. IN ADDITION TO THE HEAVY RAIN, STRONG GUSTY SOUTHEAST
WINDS OF 35 TO 45 MPH WILL CONTINUE INTO EARLY EVENING, THE
STRONGEST GUSTS NEAR THE BAYS AND THE OCEAN. SOME WEAK TREE LIMBS
AND POSSIBLY SOME WEAK SHALLOW ROOTED TREES MIGHT BE KNOCKED DOWN.
DEZ001-PAZ067>071-280000-
NEW CASTLE-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
431 PM EST TUE DEC 27 2011
...HEAVIER RAIN MOVING THROUGH THE AREA...
AN AREA OF HEAVIER RAIN OVER CHESTER AND NEW CASTLE COUNTIES WILL
OVERSPREAD THE REST OF THE AREA BETWEEN 5 PM AND 6 PM. RAINFALL
AMOUNTS OF AROUND ONE TO TWO TENTHS OF AN INCH PER HOUR WILL OCCUR
AND CAUSE SOME LOCALIZED LOW LYING AND POOR DRAINAGE FLOODING. PLEASE
BE WARY WHILE COMMUTING THIS EVENING. IN ADDITION TO THE HEAVY
RAIN, STRONG GUSTY SOUTHEAST WINDS AS HIGH AS 30 TO 40 MPH ARE
POSSIBLE INTO EARLY THIS EVENING AND MIGHT TAKE DOWN SOME WEAK
TREE LIMBS. A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA.
NJZ001-007>010-012>015-PAZ054-055-060>062-280000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN...
BETHLEHEM...EASTON
431 PM EST TUE DEC 27 2011
...HEAVIER RAIN MOVING THROUGH THE AREA...
BANDS OF HEAVIER RAIN WILL CONTINUE TO MOVE INTO THE AREA.
RAINFALL AMOUNTS OF AROUND ONE TO TWO TENTHS OF AN INCH PER HOUR
WILL OCCUR AND CAUSE SOME LOCALIZED LOW LYING AND POOR DRAINAGE
FLOODING. PLEASE BE WARY WHILE COMMUTING THIS EVENING.
Special weather statement, Dec 27, 4:46 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EST TUE DEC 27 2011
MDZ012-015-019-020-272245-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
446 PM EST TUE DEC 27 2011
...SHOWERS WITH GUSTY WINDS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...
AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRENGTHENING WIND GUSTS ALONG A LINE EXTENDING FROM
ABOUT 25 MILES SOUTH OF BALTIMORE TO ABOUT 50 MILES SOUTHWEST OF
EASTON TO ABOUT 100 MILES SOUTHWEST OF SALISBURY...MOVING NORTHEAST
AT 55 MPH. THE SHOWERS WILL BE NEAR ROCK HALL...STEVENSVILLE SOUTH
AND STEVENSVILLE AROUND 505 PM...ROCK HALL AND CHESTER AROUND 510
PM...TILGHMAN ISLAND...OVERTON AND LANGFORD AROUND 515 PM...AND
TALBOT AND OLD TOWN AROUND 520 PM.
BRIEF HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THESE SHOWERS. ISOLATED SHOWERS WITHIN THE LINE HAVE THE POTENTIAL
TO DEVELOP INTO THUNDERSTORMS.
LAT...LON 3873 7625 3867 7636 3877 7640 3875 7635
3887 7626 3882 7621 3884 7620 3894 7624
3884 7638 3894 7637 3905 7631 3900 7627
3900 7618 3903 7625 3918 7628 3938 7594
3938 7577 3921 7575 3857 7606
MPDStrong Wind, Western Monmouth
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Western Monmouth forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $2,000
- Reported by
- C-MAN Station
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Eastern Monmouth
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Eastern Monmouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Eastern Ocean
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Eastern Ocean forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $2,000
- Reported by
- C-MAN Station
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Strong Wind, Western Ocean
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Western Ocean forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Strong Wind, Southeastern Burlington
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Southeastern Burlington forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Strong Wind, Eastern Atlantic
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Eastern Atlantic forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Western Atlantic
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Western Atlantic forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Eastern Cape May
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Eastern Cape May forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Western Cape May
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Western Cape May forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Cumberland
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Cumberland forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
Strong Wind, Salem
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Salem forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.577, -75.358 (the zone’s center; the record gives no point)
Strong Wind, Gloucester
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Gloucester forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
Strong Wind, Camden
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Camden forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Strong Wind, Northwestern Burlington
- When
- December 27, 6:00 PM EST to 9:00 PM EST
- Where
- Northwestern Burlington forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $49,000
- Reported by
- Newspaper
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Tennessee, December 27, 2011$103,000 · 71 kt wind · 5 events
- Strong Wind in Maryland, December 27, 2011$50,000 · 5 events
- High Wind in Wyoming, December 27 to 29, 201178 kt wind · 24 events
- Strong Wind in Delaware, December 27, 2011$25,000 · 4 events
- High Wind in Montana, December 27 to 29, 201164 kt wind · 18 events
- High Wind and Strong Wind in Rhode Island, December 27, 2011$20,000 · 56 kt wind · 2 events
- High Wind in New York, December 27, 2011$20,000 · 51 kt wind · 1 event
- Winter Weather in Illinois, December 27, 201115 events
- Strong Wind in South Carolina, December 27, 2011$5,000 · 6 events
- High Wind in Oregon, December 27 to 28, 201176 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 27, 20113 events
- Winter Weather in Missouri, December 27, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358415, 358416, 358417, 358418, 358420, 358421, 358422, 358423, 358424, 358425, 358426, 358427, 358428, 358429.